Alert archive / New York / Rip Current Statements in 2014

Rip Current Statement 9, NWS New York, NY

July 13, 20144 counties in New York

NWS New York, NY issued this rip current statement at Jul 13, 2014, 4:03 AM EDT for 4 counties in New York. It took effect at Jul 13, 2014, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 4:03 AM EDT (08:03 UTC)
In effect from
Jul 13, 2014, 6:00 AM EDT
Expired
Jul 13, 2014, 8:04 PM EDT
In force
14 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WHUS41 KOKX 130803
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT SUN JUL 13 2014

...HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES...

NYZ075-080-081-178-179-132030-
/O.NEW.KOKX.RP.S.0009.140713T1000Z-140714T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
403 AM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING.

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES OF NEW YORK CITY AND
  LONG ISLAND.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...3 TO 4 FT.

* LIGHTNING RISK...MODERATE FOR BROOKLYN THROUGH SOUTHWEST
  SUFFOLK. LOW FOR SOUTHEAST SUFFOLK.

* TIMING...HIGHEST THREAT OF RIP CURRENTS LATE THIS AFTERNOON INTO
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO
LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION
TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
2 follow-up statements
950 
WHUS41 KOKX 132002
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT SUN JUL 13 2014

...HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES THROUGH 9 PM THIS EVENING...

NYZ075-080-081-178-179-140100-
/O.CON.KOKX.RP.S.0009.000000T0000Z-140714T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
402 PM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATIONS...ATLANTIC OCEAN FACING BEACHES OF NEW YORK CITY AND 
  LONG ISLAND.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...3 TO 4 FT.

* LIGHTNING RISK...MODERATE FOR BROOKLYN THROUGH SOUTHWEST 
  SUFFOLK. LOW FOR SOUTHEAST SUFFOLK.

* TIMING...HIGHEST THREAT OF RIP CURRENTS WILL CONTINUE THROUGH EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO
LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION
TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
284 
WHUS41 KOKX 140004
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
804 PM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK IS CANCELLED...

NYZ075-080-081-178-179-140115-
/O.CAN.KOKX.RP.S.0009.000000T0000Z-140714T0100Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
804 PM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE HIGH
HIGH RIP CURRENT RISK FOR THE EVENING.


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this rip current statement went out at Jul 13, 1:51 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 13, 1:51 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
151 AM EDT SUN JUL 13 2014

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE MOVING OFFSHORE THROUGH TODAY AS A
COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE FRONT THEN STALLS
NEAR THE REGION THROUGH WEDNESDAY. HIGH PRESSURE RETURNS FOR THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MID AND HIGH LEVEL CLOUDS STREAMING IN FROM WEST KEEPING TEMPS UP
SLIGHTLY...ALONG WITH VERY WEAK WARM ADVECTION. HAVE KEPT
TEMPERATURE NEARLY STEADY THROUGH THE OVERNIGHT.

OTHERWISE...A CONTINUED DRY FORECAST TONIGHT WITH SURFACE HIGH
PRESSURE OFFSHORE. ALOFT...HEIGHTS WILL SLOWLY FALL IN RESPONSE TO
A DEVELOPING UPPER LEVEL TROUGH ACROSS THE GREAT LAKES.

PATCHY FOG/LOW CLOUDS ARE POSSIBLE TOWARDS DAYBREAK AS LOW LEVEL
MOISTURE INCREASES. LOW TEMPERATURES NEAR OR JUST ABOVE NORMAL IN
THE 60S TO AROUND 70 ARE FORECAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SOUTHERLY FLOW INCREASES WITH TIGHTENING GRADIENT BETWEEN HIGH
PRESSURE OFFSHORE AND LOW PRESSURE ACROSS SOUTHEASTERN CANADA.
THIS BRINGS A WARM AND HUMID AIR MASS TO THE REGION. IT WILL ALSO
BECOME QUITE BREEZY...ESPECIALLY NEAR THE COAST. LOW LEVEL
MOISTURE WILL BE ON THE RISE AS DEW POINTS REACH THE UPPER 60S AND
POSSIBLY LOWER 70S BY LATE AFTERNOON.

DAYTIME HEATING ALONG WITH PRE-FRONTAL TROUGH DEVELOPMENT WEST OF THE
CITY SHOULD TRIGGER AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
UPPER LEVEL HEIGHTS SLOWLY FALL...BUT THE MAIN CLOSED LOW WILL STILL
BE A SIGNIFICANT DISTANCE AWAY FROM THE AREA. CAPE VALUES INCREASE
TO AROUND 1000-1200 J/KG AND 0-6 KM BULK SHEAR INCREASES TO 25-30 KT
ON SUNDAY...MAINLY FROM THE CITY NORTH AND WEST. PWATS ALSO SURGE TO
AROUND 1.9 INCHES BY SUNDAY EVENING. WITH THESE INGREDIENTS...HEAVY
RAINFALL IS POSSIBLE IN ANY STORM. AN ISOLATED STRONG TO SEVERE
STORM CANNOT BE RULED OUT. DAMAGING WIND GUSTS WOULD BE THE MAIN
THREAT IF A STORM DOES BECOME SEVERE.

SHOWER AND STORM ACTIVITY WILL WEAKEN SOME WITH LOSS OF DAYTIME
HEATING IN THE EVENING AND OVERNIGHT. WITH SURFACE TROUGH LINGERING
ACROSS THE REGION AND CONTINUED WARM ADVECTION...SHOWERS AND STORMS
WITH HEAVY RAINFALL REMAIN POSSIBLE.

HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL IN THE LOW TO MIDDLE
80S. LOCATIONS NEAR THE COAST MAY STAY IN THE UPPER 70S DUE TO
ONSHORE FLOW. WARM AND MUGGY SUNDAY NIGHT WITH TEMPERATURES IN THE
LOWER 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM FORECAST STARTS OFF WITH UNSETTLED WEATHER FOR THE
MONDAY THROUGH WEDNESDAY TIME FRAME THANKS TO A STRONG COLD FRONT
SLOWLY APPROACHING FROM THE WEST.

ON MONDAY...THE MAIN COLD FRONT REMAINS OVER THE MIDWEST WITH THE
MAIN UPPER LOW AS A WEAKER FRONT DEVELOPS IN CENTRAL PA. RAIN
CHANCES INCREASE QUICKLY ON MONDAY AND SHOWERS AND THUNDERSTORMS ARE
LIKELY BY MONDAY AFTERNOON. STRONG THUNDERSTORMS AND FLOODING ARE
POSSIBLE ON MONDAY. PWAT VALUES OVER 2 INCHES AND DEW POINTS IN THE
LOWER 70S WILL BE IN PLACE ALONG WITH THE STALLING FRONT CREATING
TRAINING OF CELLS SO WILL CONTINUE HEAVY RAIN WORDING. SEE HYDROLOGY
SECTION FOR ADDITIONAL DETAILS. AS WELL...MU CAPE VALUES INCREASE
TO OVER 2000 J/KG FOR AREAS WEST OF NYC MON AFTERNOON AND SHEAR
VALUES WILL BE GRADUALLY INCREASING. CANNOT RULE OUT A FEW STRONG TO
SEVERE STORMS. HEAVY RAIN AND LIKELY POPS CONTINUE THROUGH TUE
MORNING. AREAS EAST OF NYC...WITH THE STABILIZING SOUTHERLY
FLOW...THERE WILL BE LESS OF A CHANCE OF SEVERE STORMS.

STARTING TUE MORNING...CONFIDENCE DROPS IN POP AMOUNTS FOR TUESDAY.
LARGE DISCREPANCY IN MODEL GUIDANCE WITH THE ONE EXTREME...THE
NAM..WITH NO PRECIP WEST OF NYC AFTER 12Z. ON THE OTHER SIDE...THE
12/12Z ECMWF IS THE SLOWEST WITH PRECIP OVER THE LONGEST PERIOD. THE
ECMWF BRINGS THE MAIN COLD FRONT THROUGH LATE WED WHILE GFS/GEFS/CMC
HAS IT THROUGH BY WED MORNING. WILL KEEP CHANCE POPS THROUGH WED
MORNING TO ACCOUNT FOR THIS BUT TRENDS WILL HAVE TO BE MONITORED.
CANNOT COMPLETELY RULE OUT THIS SOLUTION. IF THIS SOLUTION IS
CORRECT...TUES WILL BE ANOTHER DAY OF HEAVY RAIN AND POTENTIALLY
STRONG STORMS WITH 0-6KM SHEAR OF 45-50 KT BUT LESS CAPE THAN MONDAY.

BEHIND THE FRONT...A DEEP UPPER TROUGH WILL CONTINUE ITS WAY EAST
WITH HIGH PRESSURE BUILDING IN AT THE SURFACE. ZONAL FLOW RETURNS
FOR THE END OF THE WEEK.

HIGHS MON-TUE WILL BE IN THE LOWER TO UPPER 80S WITH LOWS REMAINING
IN THE LOWER 70S. TEMPERATURES THU-SAT WILL BE GENERALLY NEAR
TO SLIGHTLY BELOW SEASONAL NORMALS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE CONTINUES MOVING OFFSHORE WITH A SLOW MOVING COLD
FRONT APPROACHING FROM THE WEST THROUGH THE TAF PERIOD. MUCH OF
THE TIME PERIOD IS EXPECTED TO BE VFR. EXCEPTIONS WILL BE FOR
PATCHY FOG/STRATUS WITH POSSIBLE IFR/MVFR CONDITIONS EARLY AM AS
WELL AS IN ANY SHOWERS OR THUNDERSTORMS. THESE ARE DIFFICULT TO
PINPOINT IN TIMING BUT HIGHER CHANCES EXIST WELL N/W OF CITY
TERMINALS FOR THE AFTERNOON TO EARLY EVE WITH THE HIGHER CHANCE
SPREADING TO THE REST OF THE TERMINALS LATE IN THE TAF PERIOD.

WINDS STAY IN A GENERAL 180-220 DEGREES DIRECTION WITH SPEEDS OF
LESS THAN 10 KT INTO THE EARLY AM. THEN WINDS INCREASE TO 10-15 KT
WITH GUSTS NEAR 20 KT FOR THE AFTERNOON TO EARLY EVE WITH WIND
SPEEDS A FEW KTS HIGHER FOR KJFK AND KLGA. WINDS SUBSIDE AGAIN
THEREAFTER.

.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT-WEDNESDAY...SCATTERED TO NUMEROUS SHRA/TSTMS.
STRONGER TSTMS DURING THIS TIME FRAME COULD PRODUCE PERIODS OF
MVFR OR LOWER CONDITIONS...LOCALLY HEAVY RAINFALL...AND GUSTY
WINDS. CONDITIONS IMPROVE LATE WEDNESDAY.
.THURSDAY...VFR.

&&

.MARINE...
TRANQUIL CONDITIONS ON THE WATERS THROUGH EARLY SUNDAY MORNING.
SOUTHERLY FLOW INCREASES ON SUNDAY AND WINDS INCREASE TO SCA
LEVELS WITH WINDS IN THE AFTERNOON AND EVENING ON THE OCEAN
WATERS. HAVE ISSUED A SCA FOR THE HARBOR AND OCEAN WATERS
STARTING AT 16Z. SEAS WILL ALSO BE RISING TO AROUND 5 FT SUNDAY
NIGHT OVER THE OCEAN WITH THE INCREASED SOUTHERLY FLOW. THE SCA
CURRENTLY GOES TO 04Z MONDAY ON THE HARBOR AND 10Z MONDAY ON THE
OCEAN WATERS.

SOUTHERLY FLOW REMAINS ELEVATED ON MONDAY WITH OCEAN SEAS RISING TO
5-7 FEET BY MONDAY EVENING AND WIND GUSTS OF 20-25KT. THIS WILL
CONTINUE ON TUESDAY WITH WINDS SLOWLY DIMINISHING TUESDAY EVENING.
SEAS WILL BE SLOW TO DIMINISH WITH 5 FT SEAS POSSIBLE THROUGH
WEDNESDAY EVENING. SUB SCA CRITERIA EXPECTED ON THURSDAY. .

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL FROM LATE SUNDAY
INTO EARLY WEDNESDAY. AT THIS TIME THERE IS TOO MUCH UNCERTAINTY
TO SPECIFY EXACT AMOUNTS OR SPECIFIC THREATS...OTHER THAN TO NOTE
FLOODING IS POSSIBLE IN AREAS THAT EXPERIENCE ROUNDS OF LOCALLY
HEAVY RAINFALL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT MONDAY FOR
     ANZ350-353-355.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
     FOR ANZ338.

&&

AVIATION...JM
Hazardous weather outlook, Jul 13, 4:00 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SUN JUL 13 2014

CTZ009-NJZ002-004-006-103>108-NYZ067-069>074-176-177-141000-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
400 AM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...A FEW OF WHICH
COULD BECOME SEVERE WITH GUSTY WIND.

MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL
IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS
LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE
SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-141000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 AM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...A FEW OF WHICH
COULD BECOME SEVERE WITH GUSTY WIND.

MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL
IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS
LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE
SAME AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-010>012-NYZ068-078-079-141000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-PUTNAM-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
400 AM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL
IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS
LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME
AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-141000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
400 AM EDT SUN JUL 13 2014

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH WEDNESDAY MORNING...A SLOW MOVING COLD FRONT WILL
IMPACT THE AREA WITH THUNDERSTORMS LIKELY. HEAVY RAINFALL IS
LIKELY WITH THE STORMS AND SLOW MOVING STORMS MOVING OVER THE SAME
AREA MAY PRODUCE FLASH FLOODING...ESPECIALLY MONDAY AFTERNOON INTO
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 AM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:57 PM EDTSevere Thunderstorm WarningOKXPutnam35 min

Nearby

Rip Current Statements in New York, 2014Every rip current statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.